Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 437, NWS Norman, OK

October 15, 2000Ellis County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 15, 2000, 12:58 PM CDT for Ellis County, Woodward County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 15, 2000, 12:58 PM CDT (17:58 UTC)
Expired
Oct 15, 2000, 1:45 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Ellis County, OK, Woodward County, OK

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2000-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2000-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 151759
SVROKC
OKC045-153-151845-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1258 PM CDT SUN OCT 15 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ELLIS COUNTY IN NORTHWEST OKLAHOMA
  WESTERN WOODWARD COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 145 PM CDT

* AT 1258 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9   
  MILES NORTHWEST OF FARGO...MOVING EAST AT 20 MPH. GOLFBALL SIZE    
  HAIL WAS REPORTED WITH THIS STORM 9 MILES NORTH NORTHWEST OF GAGE  
  AT 1255 PM. 

* LOCATIONS IN THE WARNING INCLUDE FARGO...FORT SUPPLY AND WOODWARD

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 
MPH ARE LIKELY.

LAT...LON 3658 9987 3633 9986 3633 9930 3659 9935

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 10:45 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Oct 15, 10:45 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1045 AM CDT SUN OCT 15 2000

MUCH OF CENTRAL OKLAHOMA GETTING SOME MUCH NEEDED RAIN THIS MORNING.
FOR PAST FEW HOURS SHOWERS/THUNDERSTORMS HAVE CONT TO REDEVELOP
ACROSS WESTERN SECTIONS AND THEN MOVE INTO CENTRAL OKLAHOMA. THIS
TREND LOOKS TO BE SLOWLY SHIFTING FARTHER EAST AND SHOULD SEE AT
LEAST A LITTLE BREAK THIS AFTERNOON BEFORE YET MORE DEVELOPMENT THIS
AFTERNOON AS STRONG UPPER WAVE MOVING INTO WEST TEXAS CONT TO
PROVIDE LIFT OUT AHEAD OF IT ACROSS OKLAHOMA. RAIN CHANCES CONT TO
LOOK LIKE A GOOD BET THROUGH TONIGHT.

AS FOR THE FORECAST FOR THIS AFTERNOON WILL MAKE SOME CHANGES TO
WINDS AND PRECIP CHANCES BASED ON CURRENT RADAR TRENDS AND ABOVE
REASONING. ALSO WILL DROP SOME TEMPS AS ABUNDANT CLOUD COVER AND
PRECIP WILL HELP TO KEEP TEMPS FROM RISING TO MUCH THIS AFTERNOON.

30

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Oct 15, 12:39 PM CDT, 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1239 PM CDT SUN OCT 15 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1235 PM    1 E CATESBY               OK   .88 INCH HAIL
10/15/00   ELLIS                          PUBLIC REPORT

FM
Local storm report, Oct 15, 12:57 PM CDT, 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1257 PM CDT SUN OCT 15 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1255 PM    9 N GAGE                  OK   1.75 INCH HAIL
10/15/00   ELLIS                          PUBLIC REPORT

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 11:25 PM CDTSevere Thunderstorm WarningOUNWoodward50 min
Oct 15, 12:41 AM CDTSevere Thunderstorm WarningOUNMajor, Woods64 min
Oct 15, 12:23 PM CDTSevere Thunderstorm WarningOUNEllis37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.